| || |
need help getting off norcos
need help getting off norcos
I have been taking 4-6 norcos a day for about 10 months now. I was prescribed them for an undiagnosed pain condition (fibromyalgia possibly?). Anyway, the only thing that seems to contol the pain is norco. I can't stop taking them or I experience severe muscle aches. My question is do I have a condtion that justifies the use of the norcos to lead a normal pain free life or am I simply, at least now, an addict? I don't want to take them but without them I am in severe pain. Also, I can NOT sleep more than 3hours max at a time. I am miserable. Please help!
I have fibro too..It sucks......
I started out using 5mg vics to help with my pain and fatigue caused from fibro...three years later I found myself in allot of trouble...I had a very bad pain pill addiction.I was taking oxycontin, vic's perc's soma's and klonopin...
I was a mess.
It all started out very Innocent, but turned out to be a nightmare.
sleeplessness is a symptom of fibro...so I took pain pills to help me with not getting any sleep...they gave me energy...
It sounds to me like your going into withdrawal from the norcos if your getting muscle aches when your stop taking them..
You need to stop the norco's and reassess your pain from the fibro the addiction can cause more pain in your body than you really have.
It is just a Way your body gets you to take more pain meds.....In the last ten months have you increased your pain meds do they seem to be less effective than when you started taking them.
so your asking if you have a condition that justifies you taking them, but I kind of see that your worried about becoming addicted to the pills.
I don't want to scare you but you do need to think about what you are doing so you don't end up like I did.
It was such a nightmare it took me a year to taper off all the drugs I was on.
I still have pain but I try to control it with my diet and exercise...
It really does help.
Let me know how your doing and if there is anything can help with.
Talk to you soon,Melinda
Melinda has made many valid points for you to consider.
Originally Posted by Norcouser
Norco has the same addictive medication as vicodan, just with a lower dose of acetaminophen in it. Vicodan is a cousin to percocet and oxycontin, and all are highly, highly addictive drugs. (Norco is 'hydrocodone' and percocet is 'oxycodone'.)
Personally, I do not believe it is possible to take Norco for 10 months at that rate without becoming addicted. I may not be a doctor, but after decades of using and/or abusing this class of drugs, followed by decades of recovery from that addiction - I think I know what I speak of. I, too, had chronic pain - thus necessitating pain medications.
Just as Melinda said, those muscle cramps you experience are quite likely to be a side effect of stopping the Norco. That's one of many symptoms of stopping. Also, as she also noted, if you are requiring more and more of this medication to get pain relief -- that is a classic sign of tolerance, which is a symptom of dependency.
You need to have a completely honest heart-to-heart talk with your doctor and let him/her know of your concerns - and know exactly how much you are taking. However, in my humble opinion, if a doctor is handing out norco for 10 months, s/he is not too alert to addiction concerns. Sadly, many doctors are rather ignorant about the issue, and find it far easier to dispense another prescription.
Yes, there IS non-addictive medication available. Also, there are many other forms of pain relief, from biofeedback to yoga, meditation to herbal remedies.
It is hellish to stop the medication, but it is worth it. Your doctor may help you to set a schedule to taper off them - or you may want to consider going in-patient to detoxify. In-patient would provide you with an alternative medication to ease the withdrawal symptoms.
By the way, long-term use of this medication is going to affect not only your sleep, but your mood, as well. It will lend itself to depression. Having a chronic illness causes its own depression, and the medication is only going to make that worse.
God bless - let us know how you do.